Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 124, NWS Tulsa, OK

June 24, 2014Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 24, 2014, 7:26 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2014, 7:26 PM CDT (00:26 UTC)
Expired
Jun 24, 2014, 8:15 PM CDT
In force
49 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Osage County, OK, Pawnee County, OK

The radar

The Vance AFB radar (KVNX), 107 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2014-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 805 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2014-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
805 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1436 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

830 
WUUS54 KTSA 250026
SVRTSA
OKC113-117-250115-
/O.NEW.KTSA.SV.W.0124.140625T0026Z-140625T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
726 PM CDT TUE JUN 24 2014

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL OSAGE COUNTY IN NORTHEAST OKLAHOMA...
  PAWNEE COUNTY IN NORTHEAST OKLAHOMA...

* UNTIL 815 PM CDT

* AT 724 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
  OF SOONER LAKE...AND MOVING NORTHEAST AT 5 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...RALSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3651 9703 3654 9698 3654 9696 3656 9690
      3659 9692 3658 9695 3658 9699 3659 9699
      3670 9686 3649 9669 3639 9699 3647 9704
TIME...MOT...LOC 0026Z 235DEG 4KT 3650 9695

HAIL...1.00IN
WIND...60MPH

$$
2 follow-up statements
577 
WWUS54 KTSA 250046
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
746 PM CDT TUE JUN 24 2014

OKC113-117-250115-
/O.CON.KTSA.SV.W.0124.000000T0000Z-140625T0115Z/
OSAGE OK-PAWNEE OK-
746 PM CDT TUE JUN 24 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PAWNEE AND
WEST CENTRAL OSAGE COUNTIES UNTIL 815 PM CDT...

AT 744 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF SOONER LAKE...AND MOVING EAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IN OR NEAR THE PATH INCLUDE...RALSTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3651 9703 3654 9698 3654 9696 3656 9690
      3659 9692 3658 9695 3658 9699 3659 9699
      3670 9686 3649 9669 3639 9699 3647 9704
TIME...MOT...LOC 0046Z 263DEG 7KT 3651 9691

HAIL...0.88IN
WIND...60MPH

$$
813 
WWUS54 KTSA 250107
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
807 PM CDT TUE JUN 24 2014

OKC113-117-250118-
/O.EXP.KTSA.SV.W.0124.000000T0000Z-140625T0115Z/
OSAGE OK-PAWNEE OK-
807 PM CDT TUE JUN 24 2014

...THE SEVERE THUNDERSTORM WARNING FOR PAWNEE AND WEST CENTRAL OSAGE
COUNTIES WILL EXPIRE AT 815 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 3651 9703 3654 9698 3654 9696 3656 9690
      3659 9692 3658 9695 3658 9699 3659 9699
      3670 9686 3649 9669 3639 9699 3647 9704
TIME...MOT...LOC 0108Z 263DEG 7KT 3648 9686

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 6:19 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 24, 6:19 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
619 PM CDT TUE JUN 24 2014

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
AREA OF SHOWERS/THUNDERSTORMS ACROSS SOUTHERN KS COULD
IMPACT THE KBVO/KTUL/KRVS TAF SITES THIS EVENING BEFORE
WEAKENING AND DISSIPATING TOWARD MIDNIGHT. MOSTLY VFR
CONDITIONS EXPECTED OVERNIGHT...WITH SOME PATCHY FOG
POSSIBLE ACROSS NORTHWEST AR. ADDITIONAL AFTERNOON
THUNDERSTORMS POSSIBLE TOMORROW...AND HAVE INCLUDED
VCTS FOR ALL TAF SITES.

&&

.PREV DISCUSSION... /ISSUED 308 PM CDT TUE JUN 24 2014/

DISCUSSION...
WARM CONDITIONS THIS AFTERNOON WITH HIGH TEMPERATURES PUSHING
INTO THE UPPER 80S TO AROUND 90 DEGREES ACROSS MUCH OF EASTERN
OKLAHOMA AND WEST CENTRAL ARKANSAS. LOWER DEWPOINTS COMPARED TO
YESTERDAY HAVE KEPT HEAT INDICES IN CHECK.

SCATTERED SHOWERS/THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHEAST
OKLAHOMA LATE THIS AFTERNOON/EVENING AND INTO THE OVERNIGHT HOURS
WITH THE POTENTIAL FOR A FEW STORMS TO MOVE INTO AFOREMENTIONED
AREA FROM THE NORTHWEST. ADDITIONAL THUNDERSTORMS WILL ALSO BE
POSSIBLE ACROSS FAR SOUTHEAST OKLAHOMA NEAR THE RED RIVER LATE
TONIGHT AS FRONTAL BOUNDARY BEGINS TO SLOWLY LIFT NORTH. THUNDERSTORM
CHANCES WILL REMAIN IN THE FORECAST WED/THU AS A SERIES OF WEAK
UPPER LEVEL WAVES MOVE ACROSS IN NW FLOW ALOFT.

UPPER RIDGE WILL BEGIN TO BUILD OVER THE SOUTHERN PLAINS OVER THE
WEEKEND INTO THE EARLY PART OF NEXT WEEK WITH A SLOW WARMING TREND
AND LIMITED RAINFALL CHANCES. HEAT INDICES WILL START TO BECOME
A CONCERN BY THIS TIME WITH INDEX VALUES AROUND 100 DEG BY MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  89  71  89 /  30  30  30  30
FSM   68  90  69  87 /  20  30  40  30
MLC   69  88  71  87 /  20  30  30  30
BVO   65  88  68  89 /  40  30  30  30
FYV   61  87  66  84 /  20  30  40  30
BYV   60  87  66  85 /  20  30  50  30
MKO   67  88  69  87 /  20  30  30  30
MIO   65  87  68  88 /  20  30  30  30
F10   68  87  70  86 /  20  30  30  30
HHW   71  89  69  87 /  30  30  20  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...18
Hazardous weather outlook, Jun 24, 6:52 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
652 PM CDT TUE JUN 24 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
652 PM CDT TUE JUN 24 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHWEST OF INTERSTATE 44.
	ONSET...ONGOING.

DISCUSSION...
A LINE OF STORMS IN SOUTH CENTRAL KANSAS EARLY THIS EVENING WILL
CONTINUE TO SLOWLY PUSH SOUTHWARD INTO PORTIONS OF NORTHEAST
OKLAHOMA BEFORE LIKELY DIMINISHING. THE OVERALL RISK OF SEVERE
WEATHER WITH ANY OF THE STORMS IS RELATIVELY LOW...BUT GUSTY
WINDS...MARGINALLY SEVERE HAIL...AND LOCALLY HEAVY RAIN COULD OCCUR
WITH THE STRONGEST STORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY THROUGH MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A WEAK FRONTAL BOUNDARY ACROSS THE REGION WILL REMAIN A FOCUS FOR
THUNDERSTORM CHANCES WEDNESDAY...THURSDAY...AND FRIDAY. THE SEVERE
WEATHER THREAT DURING THIS TIME FRAME IS LOW. TOWARDS THE WEEKEND
AND INTO NEXT WEEK...HIGH PRESSURE ALOFT WILL STRENGTHEN OVER THE
REGION...BRINGING HOT AND HUMID CONDITIONS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 24, 6:51 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
651 PM CDT TUE JUN 24 2014

OKZ054>056-059-250045-
NOWATA OK-OSAGE OK-PAWNEE OK-WASHINGTON OK-
651 PM CDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN NOWATA...OSAGE...PAWNEE AND WASHINGTON

AT 651 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 24 MILES NORTHWEST OF WAH SHA SHE STATE PARK TO 7
MILES WEST OF GRAINOLA TO 32 MILES WEST OF APPERSON...MOVING
SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...LENAPAH...WANN...PAWHUSKA...SHIDLER...WYNONA...
FAIRFAX...BARNSDALL...PERSHING...TALLANT...NELAGONEY...BURBANK...
OKESA...APPERSON...WEBB CITY...PEARSONIA...BIGHEART...FORAKER...
HULAH...GRAINOLA...BARTLESVILLE...DEWEY...COPAN...SKEDEE...RALSTON...
OSAGE HILLS STATE PARK...WAH SHA SHE STATE PARK...BARTLESVILLE
MUNICIPAL AIRPORT AND SUNSET LAKE.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 45 MPH.

LAT...LON 3701 9579 3686 9556 3652 9619 3630 9693
      3633 9694 3633 9704 3651 9704 3656 9691
      3658 9690 3659 9705 3668 9707 3670 9704
      3669 9695 3675 9689 3675 9683 3679 9676
      3701 9675
TIME...MOT...LOC 2351Z 309DEG 25KT 3721 9631 3692 9675
          3672 9732

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:45 PM CDTSpecial Weather StatementTSAOsage, Pawnee, Washington30 min
Jun 24, 8:14 PM CDTSpecial Weather StatementTSAOsage, Pawnee, Washington46 min
Jun 24, 8:59 PM CDTSpecial Weather StatementTSANowata, Washington46 min
Jun 24, 9:19 PM CDTSpecial Weather StatementTSANowata41 min
Jun 25, 1:47 PM CDTSpecial Weather StatementTSASequoyah28 min
Jun 25, 2:14 PM CDTSpecial Weather StatementTSASequoyah31 min
Jun 25, 3:06 PM CDTSpecial Weather StatementTSAAdair24 min
Jun 25, 3:28 PM CDTSpecial Weather StatementTSAAdair32 min
Jun 25, 3:55 PM CDTSevere Thunderstorm WarningTSAAdair35 min
Jun 25, 4:04 PM CDTSpecial Weather StatementTSADelaware26 min
Jun 25, 4:14 PM CDTSpecial Weather StatementTSAAdair31 min
Jun 25, 4:21 PM CDTSevere Thunderstorm WarningTSAAdair, Delaware39 min
Jun 25, 4:43 PM CDTAreal Flood AdvisoryTSAAdair, Delaware3 hr
Jun 25, 5:26 PM CDTSpecial Weather StatementTSASequoyah34 min
Jun 25, 6:33 PM CDTSpecial Weather StatementTSALeFlore42 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.